Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jun 4, 2021, 4:15 PM EDT for Ulster County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 4, 2021, 5:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
County Ulster County, NY
The radar
The Albany radar (KENX), 57 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
546
WWUS81 KALY 042015
SPSALY
Special Weather Statement
National Weather Service Albany NY
415 PM EDT Fri Jun 4 2021
NYZ060-063>065-042115-
Western Ulster-Western Columbia-Western Dutchess-Eastern Ulster-
415 PM EDT Fri Jun 4 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER AND
NORTHWESTERN DUTCHESS COUNTIES...
At 414 PM EDT, a strong thunderstorm was located over Saugerties,
moving south at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kingston, Saugerties, Rhinebeck, Hurley, Woodstock, Red Hook, Lake
Katrine, Staatsburg, West Hurley, Saugerties South, Port Ewen,
Rosendale, Marbletown, Veteran, Milan, Germantown, Tivoli,
Centerville, Rolling Meadows and Kerleys Corners.
This includes Interstate 87 between exits 19 and 20.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4210 7411 4210 7408 4216 7405 4215 7395
4213 7392 4213 7391 4214 7390 4214 7389
4185 7373 4185 7418
TIME...MOT...LOC 2014Z 003DEG 9KT 4209 7398
$$
NASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 4, 4:09 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 4, 4:09 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 409 PM EDT Fri Jun 4 2021 .SYNOPSIS... Isolated to scattered showers and thunderstorms will end this evening with high pressure building in. A fair and dry opening to the weekend is expected with temperatures rising above normal. A cold front will move towards the Saint Lawrence Valley Saturday night with a few showers and thunderstorms impacting the southern Adirondacks and Lake George region. Hot and humid weather will build in to close the weekend and open next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 408 PM EDT... A weak cold front or sfc trough continues to move across the forecast area. The showers and some isold- sct thunderstorms should continue to increase in the mid to late afternoon south of the Capital District and Berkshires. The threat for any strong thunderstorms will be close to the I-84 corridor. The Marginal Risk is over southern Ulster/Dutchess and Litchfield Counties. The latest SPC MesoAnalysis indicates SBCAPEs in the 1000-1500 J/kg range with weak effective bulk shear of less than 30 kts. Some multicells with gusty winds (40-50 mph) and brief bursts of rainfall are possible. PWATs are in the 1-1.5" range from KALB south. Isolated pop-up showers are possible further north. The activity should diminish by sunset with clearing skies and slightly drier air working into the region. The mostly clear/clear skies and light to calm winds with some residual moisture in the boundary layer should allow for patchy to localized areas of mist/fog to form. Lows will fall back into the 50s to lower 60s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... Tomorrow...A nice start to the weekend with low and mid level ridging building in from the the Mid Atlantic States. H850 temps rise above normal based on the latest NAEFS. Deeper mixing will allow for breezy southwest to west winds of 10-20 mph with some gusts 25-35 mph. A localized spike up in temps could occur in the Capital Region. West to northwest flow will persist aloft as a short-wave and a cold front will move close to the NY-Canadian border. Max temps will rise above normal by 10 degrees or so with highs in the upper 80s to lower 90s in the valleys, and upper 70s to mid 80s over the higher terrain. Saturday Night...The heat humidity continue to build in from the south. A short-wave will likely tap into the moderate instability north of the forecast for some strong to potentially severe thunderstorms over northern NY and northern New England Saturday night. An MCS could form in the northwest flow. The extent southward into the WFO ALY forecast area is uncertain. A Marginal Risk in the SPC Day 2 Outlook grazes the southern Dacks, and the Lake George Region. Some gusty winds are possible with isolated to scattered thunderstorms. Lows will be on the mild side in the 60s with a few upper 50s over the higher terrain. Sunday-Sunday night...The heat and humidity will be on the increase with ridging building in from the south and a Bermuda high scenario begins to set-up. H850 temps and low to mid level heights trend a couple standard deviations above normal based on the NAEFS. Max apparent temps mostly fall short of advisory criteria with mainly upper 80s to lower 90s. The actual air temps will be in the mid 80s to lower 90s in the valleys, and upper 70s to lower 80s over the mtns. Dewpts will rise into the lower to mid 60s. Any showers or thunderstorms north of Albany should cease in the morning. Another muggy night is expected Sunday night with lows in the 60s. Some patchy fog may form. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Heat continues Monday with some isolated to scattered thunderstorms as weak upper energy from the west approaches. Highs in the 80s to around 90 and a few lower 90s Hudson Valley. Upper energy in Canada gradually drops south through eastern Canada Tuesday through Thursday with a somewhat definitive cold front dropping south through our region around the Wednesday afternoon/evening time frame, based on a decent consensus from sources of guidance/ensembles. Scattered showers and thunderstorms Tuesday and better coverage on Wednesday. Drying out and cooling on Thursday. Highs Tuesday in the 80s to around 90 and a few lower 90s Hudson Valley. Highs Wednesday in the mid to upper 80s with around 80 higher terrain. Highs Thursday in the upper 70s to lower 80s with lower to mid 70s higher terrain. There is spread in sources of guidance/ensembles as to how much cooling and drying occurs through Friday. Some guidance has a return of moisture, upper energy and chances for thunderstorms while other guidance keeps our region dry. Including some small chances for showers and storms Friday with highs in the mid 70s to around 80 and lower 70s higher terrain. Details about next Friday will be clearer as we get through next week. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Isolated to scattered showers/thunderstorms will develop along and south of a cold front through mid afternoon. Best chances for a shower/thunderstorm would be at KPOU through 23Z/Fri, with a smaller chance at KPSF through 20Z/Fri. Other TAF sites should remain generally dry this afternoon, with VFR conditions prevailing. Brief MVFR/IFR Vsbys could occur within any shower/thunderstorm. For tonight, patchy fog may develop, especially at KGFL and KPSF between 07Z-11Z/Sat. Have indicated a period of IFR at these climatologically favored sites for fog formation. KPOU could also have a period of fog and IFR conditions, especially if any heavier showers occur just before sunset. Outside of fog patches, generally VFR conditions will prevail. For Saturday, after any fog/low clouds erode by 12Z, expect VFR conditions to prevail. Winds this afternoon will be mainly west to northwest at less than 8 KT, except southwest at KPOU. Winds will be light/variable tonight, then become southwest to west and increase to 8-12 KT by late Saturday morning, with some gusts of 15-20 KT possible. Winds will be stronger, and variable in direction in and near any thunderstorms this afternoon. Outlook... Saturday Night: Low Operational Impact. Breezy. NO SIG WX. Sunday: Low Operational Impact. NO SIG WX. Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. Monday Night: No Operational Impact. NO SIG WX. Tuesday: Moderate Operational Impact. Scattered SHRA...TSRA. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: Moderate Operational Impact. Scattered SHRA...TSRA. && .FIRE WEATHER... Isolated to scattered showers and thunderstorms will end this evening with high pressure building in. A fair and dry opening to the weekend is expected with temperatures rising above normal. A cold front will move towards the Saint Lawrence Valley Saturday night with a few showers and thunderstorms impacting the southern Adirondacks and the Lake George region. Hot and humid weather will build in to close the weekend and open next week. The maximum RH values will increase to 80 to 100 percent Saturday morning and lower to 40 to 55 percent in the afternoon. The RH values Sunday morning will increase to the 75 to 100 percent range. The winds will become light and variable in direction at less than 10 mph tonight. The winds will increase from the west to southwest at 10 to 20 mph on Saturday with some gusts 25 to 35 mph. The winds will become light from the south to southwest at less than 10 mph Saturday night. Stronger wind gusts are possible with any thunderstorms. && .HYDROLOGY... No significant hydrological issues are expected on the main stem rivers the next several days. Isolated to scattered showers and thunderstorms especially south of the Capital Region will end early this evening. Some locally heavy rainfall is possible with the thunderstorms, as some isolated rainfall amounts may reach around an inch. A trend to warm and dry weather is expected this weekend, aside from a cold front bring a few showers and thunderstorms to the northern most basins. The next chance for a more widespread rainfall may not arrive until the middle part of next week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...Wasula SHORT TERM...Wasula LONG TERM...NAS AVIATION...KL/Thompson FIRE WEATHER...Wasula HYDROLOGY...BGM/Wasula
Hazardous weather outlook, Jun 4, 4:15 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 415 PM EDT Fri Jun 4 2021 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 051100- Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 415 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for western Massachusetts, eastern New York excluding Dutchess and Ulster Counties and southern Vermont. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms over the southern Adirondacks late Saturday into Saturday night with a marginal risk of severe weather. Heat indices in the low to mid-90s are expected for valley locations Sunday through Tuesday. If confidence in heat indices reaching 95F increases, the heat advisories may be needed. There is a chance of thunderstorms Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-NYZ063>066-051100- Northern Litchfield-Southern Litchfield-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess- 415 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for northwestern Connecticut and and Dutchess and Ulster Counties in eastern New York. .DAY ONE...Tonight. There is a Marginal Risk of severe thunderstorms into early this evening. Damaging winds would be the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms over the southern Adirondacks Saturday with a marginal risk of severe weather. Damaging winds would be the main threat. Heat indices in the low to mid 90s are expected for valley locations Sunday through Tuesday. If confidence in heat indices reaching 95F increases, then heat advisories may be needed. There is a chance of thunderstorms Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jun 4, 10:17 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1017 AM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM HEAVY RAIN PALATINE BRIDGE 42.90N 74.53W
06/04/2021 M1.28 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
0611 AM HEAVY RAIN MIDDLEBURGH 42.56N 74.33W
06/04/2021 M1.23 INCH SCHOHARIE NY WEATHERNET6
WEATHERNET6
0616 AM HEAVY RAIN STOCKBRIDGE 42.29N 73.32W
06/04/2021 M1.00 INCH BERKSHIRE MA WEATHERNET6
WEATHERNET6
0720 AM HEAVY RAIN FONDA 42.95N 74.37W
06/04/2021 M1.25 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
0742 AM HEAVY RAIN GALWAY 43.01N 74.08W
06/04/2021 M1.30 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
0751 AM HEAVY RAIN LAKE DESOLATION 43.14N 73.98W
06/04/2021 M1.17 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
0828 AM HEAVY RAIN JEFFERSON 42.46N 74.58W
06/04/2021 M2.00 INCH SCHOHARIE NY WEATHERNET6
WEATHERNET6
0843 AM HEAVY RAIN BROADALBIN 43.07N 74.14W
06/04/2021 M1.00 INCH FULTON NY WEATHERNET6
WEATHERNET6
0857 AM HEAVY RAIN DELANSON 42.79N 74.21W
06/04/2021 M1.23 INCH SCHENECTADY NY WEATHERNET6
WEATHERNET6
0945 AM HEAVY RAIN FONDA 42.97N 74.37W
06/04/2021 M1.19 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2103268
EVENT NUMBER ALY2103269
EVENT NUMBER ALY2103270
EVENT NUMBER ALY2103271
EVENT NUMBER ALY2103272
EVENT NUMBER ALY2103273
EVENT NUMBER ALY2103274
EVENT NUMBER ALY2103275
EVENT NUMBER ALY2103276
EVENT NUMBER ALY2103277
KSLSpecial weather statement, Jun 4, 3:28 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Albany NY
328 PM EDT Fri Jun 4 2021
NYZ058>060-064-042015-
Eastern Greene-Western Columbia-Western Greene-Eastern Ulster-
328 PM EDT Fri Jun 4 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
SOUTHWESTERN COLUMBIA AND SOUTHEASTERN GREENE COUNTIES...
At 327 PM EDT, a strong thunderstorm was located near North-South
Lake Campground, or near Catskill, moving south at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Catskill, Saugerties, Clermont, Saugerties South, North-South Lake
Campground, Veteran, Germantown, Centerville, Asbury, Canoe Hill,
Hamburg Light, Quarryville, Jefferson Heights, Burden Dock,
Manorville, Katsbaan, Burden, Kiskatom, Blue Mountain and Cheviot.
This includes Interstate 87 between exits 20 and 21.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4223 7409 4227 7387 4207 7375 4207 7387
4208 7391 4208 7393 4206 7393 4206 7405
TIME...MOT...LOC 1927Z 343DEG 9KT 4219 7399
KSLSpecial weather statement, Jun 4, 3:49 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
349 PM EDT Fri Jun 4 2021
NYZ063-042030-
Western Ulster-
349 PM EDT Fri Jun 4 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ULSTER COUNTY...
At 349 PM EDT, a strong thunderstorm was located over Grahamsville,
or 8 miles east of Liberty, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ellenville, Napanoch, Wawarsing, Port Ben, Spring Glen, Ulster
Heights, Cragsmoor, Lackawack, Honk Hill, Greenfield Park, Dairyland
and Walker Valley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4163 7439 4164 7439 4171 7452 4175 7457
4183 7449 4172 7428 4164 7438
TIME...MOT...LOC 1949Z 307DEG 15KT 4182 7458
KSLSpecial weather statement, Jun 4, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
415 PM EDT Fri Jun 4 2021
NYZ060-063>065-042115-
Western Ulster-Western Columbia-Western Dutchess-Eastern Ulster-
415 PM EDT Fri Jun 4 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER AND
NORTHWESTERN DUTCHESS COUNTIES...
At 414 PM EDT, a strong thunderstorm was located over Saugerties,
moving south at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kingston, Saugerties, Rhinebeck, Hurley, Woodstock, Red Hook, Lake
Katrine, Staatsburg, West Hurley, Saugerties South, Port Ewen,
Rosendale, Marbletown, Veteran, Milan, Germantown, Tivoli,
Centerville, Rolling Meadows and Kerleys Corners.
This includes Interstate 87 between exits 19 and 20.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4210 7411 4210 7408 4216 7405 4215 7395
4213 7392 4213 7391 4214 7390 4214 7389
4185 7373 4185 7418
TIME...MOT...LOC 2014Z 003DEG 9KT 4209 7398
NASThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:19 PM EDT | Special Weather Statement | ALY | Washington | 56 min |
| Jun 4, 3:28 PM EDT | Special Weather Statement | ALY | Greene | 47 min |
| Jun 4, 3:49 PM EDT | Special Weather Statement | ALY | Ulster | 41 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.